Alert archive / South Carolina / Lake Wind Advisories in 2011

Lake Wind Advisory 19, NWS Columbia, SC

April 26, 20115 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this lake wind advisory at Apr 26, 2011, 2:09 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Apr 27, 2011, 9:00 AM EDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2011, 2:09 PM EDT (18:09 UTC)
In effect from
Apr 27, 2011, 9:00 AM EDT
Expired
Apr 28, 2011, 8:00 PM EDT
In force
35 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2281 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS72 KCAE 261809
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
209 PM EDT TUE APR 26 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT
THURSDAY...

.A STRONG COLD FRONT WILL APPROACH THE REGION FROM THE WEST WEDNESDAY
AND WEDNESDAY NIGHT. THIS WILL INCREASE THE PRESSURE GRADIENT
DURING THE DAY WEDNESDAY CAUSING STRONG GUSTY WINDS. THE POTENTIAL
FOR GUSTY WINDS WILL CONTINUE WEDNESDAY NIGHT AND THURSDAY AS THE
COLD FRONT MOVES THROUGH AROUND MID DAY THURSDAY. THE FRONT WILL
MOVE WELL EAST OF THE AREA BY LATE MONDAY AFTERNOON. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
270900-
/O.NEW.KCAE.LW.Y.0019.110427T1300Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
209 PM EDT TUE APR 26 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT
THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH
  RIVER AREA OF GEORGIA. 

* TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY. 

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
8 follow-up statements
951 
WWUS72 KCAE 270756
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
356 AM EDT WED APR 27 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT
THURSDAY...

.SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING
COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE
THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY
LATE THURSDAY AFTERNOON.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
272200-
/O.CON.KCAE.LW.Y.0019.110427T1300Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
356 AM EDT WED APR 27 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM EDT THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
 UNTIL 8 PM EDT THURSDAY.

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY.

* WINDS...SOUTH 15 TO 25 KNOTS WITH GUSTS 30 TO 35 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
408 
WWUS72 KCAE 271859
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
259 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO 8 PM EDT
THURSDAY...

.SOUTHERLY WINDS WILL INCREASE TODAY AHEAD OF AN APPROACHING COLD
FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE
THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE AREA BY
LATE THURSDAY AFTERNOON.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
280900-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
259 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...9 AM WEDNESDAY THROUGH 8 PM THURSDAY.

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
506 
WWUS72 KCAE 272031
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
431 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

.STRONG SOUTHERLY WINDS WILL CONTINUE TONIGHT AHEAD OF AN
APPROACHING COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS
WILL CONTINUE THROUGH THURSDAY. THE COLD FRONT WILL MOVE EAST OF
THE AREA BY LATE THURSDAY AFTERNOON.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
280915-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
431 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...THROUGH 8 PM THURSDAY.

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
702 
WWUS72 KCAE 280240
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1040 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THURSDAY...

.STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING
COLD FRONT. THE POTENTIAL FOR STRONG AND GUSTY WINDS WILL CONTINUE
BEIND THE FRONT ON THURSDAY. THE COLD FRONT WILL MOVE EAST OF THE
AREA BY LATE THURSDAY AFTERNOON.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
281600-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1040 PM EDT WED APR 27 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THURSDAY. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...THROUGH 8 PM THURSDAY.

* WINDS...SOUTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
823 
WWUS72 KCAE 280821
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
421 AM EDT THU APR 28 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

.STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL CROSS THE AREA EARLY THIS AFTERNOON
WITH WINDS REMAINING STRONG AND GUSTY BEHIND THE FRONT INTO THIS
EVENING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
282000-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
421 AM EDT THU APR 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
277 
WWUS72 KCAE 281503
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1103 AM EDT THU APR 28 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

.STRONG SOUTHERLY WINDS WILL CONTINUE AHEAD OF AN APPROACHING
COLD FRONT. THE FRONT WILL CROSS THE AREA EARLY THIS AFTERNOON
WITH WINDS REMAINING STRONG AND GUSTY BEHIND THE FRONT INTO THIS
EVENING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290000-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
1103 AM EDT THU APR 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...SOUTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
563 
WWUS72 KCAE 281821
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
221 PM EDT THU APR 28 2011

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

.A STRONG COLD FRONT WILL BRING BREEZY CONDITIONS THIS AFTERNOON. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290000-
/O.CON.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
221 PM EDT THU APR 28 2011

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING. 

* LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH 
  RIVER AREA OF GEORGIA. 

* TIMING...THROUGH 8 PM THIS EVENING.

* WINDS...SOUTHWEST TO WEST WINDS 15 TO 20 KNOTS WITH GUSTS UP TO
  30 KNOTS.

* IMPACTS...WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES...CREATING 
  HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$
322 
WWUS72 KCAE 290010
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
810 PM EDT THU APR 28 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
290115-
/O.EXP.KCAE.LW.Y.0019.000000T0000Z-110429T0000Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE...
ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...
DENMARK
810 PM EDT THU APR 28 2011

...LAKE WIND ADVISORY HAS EXPIRED...

WINDS ON AREA LAKES HAVE SUBSIDED AND THE LAKE WIND ADVISORY IS NO
LONGER IN EFFECT.



$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 26, 1:58 PM EDT, 11 minutes earlier.

Area forecast discussion, Apr 26, 1:58 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
158 PM EDT TUE APR 26 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OFF THE SOUTHEAST COAST WILL CIRCULATE
INCREASINGLY WARM AND MOIST AIR INTO THE FORECAST AREA AHEAD OF A
COLD FRONT. THE COLD FRONT WILL MOVE THROUGH THE AREA LATE
WEDNESDAY NIGHT AND EARLY THURSDAY ALONG WITH CHANCES OF SHOWERS
AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD IN THURSDAY NIGHT AND
FRIDAY WITH COOLER DRIER CONDITIONS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED POP AND WX GRIDS FOR AREAS WITH AND WITHOUT PRECIP THIS
MORNING. 12Z NAM SEEMED TO HANDLE LOCATIONS THE BEST. NEW GRIDS
HAVE PRECIP MAINLY EAST WITH CHANCE AND FOR A FEW HOURS LIKELY IN
A FEW EASTERN COUNTIES. THEN SLIGHT CHANCE WESTERN COUNTIES BY
EARLY THIS AFTERNOON. PRECIP STARTS TO FILL IN JUST ABOUT
EVERYWHERE AFTER 21Z WITH CHANCE AND SLIGHT CHANCE WHOLE CWA.
TEMPERATURES RUNNING A FEW DEGREES WARMER THAN FORECAST THIS
MORNING. DECIDED TO BUMP HIGHS ONE DEGREE WITH CLOUD COVER. ESTF
WILL BE SENT SHORTLY.

PREVIOUS DISCUSSION...
UPDATE...MINOR ADJUSTMENTS MADE TO FORECAST AS SHOWERS AND
THUNDERSTORMS DEVELOP ALONG THE COASTLINE AND JUST OFFSHORE.
CONVECTIVE ACTIVITY IS TRACKING MOSTLY NORTHWARD WITH THE GREATEST
ACTIVITY OFFSHORE. WITH SOME LIGHT SHOWERS NEARING THE EASTERN
MIDLANDS HAVE ADJUSTED POPS AND CLOUDS TO ACCOUNT FOR THIS TREND
SLIGHTLY FASTER THAN ANTICIPATED. UPDATE OUT MOMENTARILY.

PREVIOUS MORNING DISCUSSION...HIGH PRESSURE WILL BEGIN SLIDING
AWAY FROM THE REGION AS A COLD FRONT APPROACHES FROM THE WEST.
SOUTHERLY FLOW WILL PERSIST OVER THE AREA WITH INCREASING CUMULUS
THIS AFTERNOON ON RISING INSTABILITY. ALTHOUGH INSTABILITY WILL BE
ON THE RISE AND SOUTHERLY WINDS WILL INCREASE LOW LEVEL MOISTURE
THERE WILL BE SOME DRY AIR REMAINING IN THE MID LEVELS WHICH WILL
LIMIT SHOWER AND THUNDERSTORM ACTIVITY. HAVE REMAINED WITH CHANCE
SHOWERS AND THUNDERSTORMS THIS AFTERNOON...WHICH ALIGNS WITH THE
SPC WRF MODEL WELL. HAVE GONE TOWARD THE HIGHER END OF GUIDANCE
WITH MAX TEMPERATURES THIS AFTERNOON WITH MIDDLE 80S FOR MOST
LOCATIONS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
TONIGHT...COLD FRONT WILL WEAKEN AS IT NEARS THE FORECAST AREA AND
EVENTUALLY STALL JUST WEST OF THE AREA. THIS WILL KEEP THE CHANCE
OF SHOWERS AND THUNDERSTORMS THROUGH THE NIGHT WITH CHANCES
DECREASING AFTER MIDNIGHT. FOG WILL BE POSSIBLE EARLY WEDNESDAY
MORNING...HOWEVER WITH SOME MIXING EXPECTED THROUGH THE NIGHT AND
A LOW LEVEL JET OVER THE AREA HAVE TRENDED TOWARD MORE CLOUDINESS
AND AWAY FROM FOG ATTM. OVERNIGHT LOWS WILL BE IN THE MIDDLE TO
UPPER 60S.

WEDNESDAY THROUGH THURSDAY...WARM AND MOIST SOUTHERLY FLOW WILL
CONTINUE WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT. DEEP
SOUTHERLY FLOW FROM THE SURFACE THROUGH 500MB. AN UPPER LEVEL LOW
WILL SLOWLY CROSS THE GREAT LAKES REGION WEDNESDAY THROUGH
THURSDAY. A STRONG SHORT WAVE IS FORECAST TO MOVE AROUND THE BASE
OF THE TROUGH FROM THE ROCKIES ACROSS THE SOUTHERN PLAINS...TO THE
TN VALLEY AND OHIO VALLEY. WEAK ISENTROPIC LIFT WEDNESDAY
INCREASES WEDNESDAY NIGHT INTO THURSDAY MORNING AHEAD OF THE COLD
FRONT. MODERATE TO STRONG INSTABILITY AS WELL AS SYNOPTIC LIFT
MAXIMIZES WEDNESDAY NIGHT INTO THURSDAY MORNING. THE COLD FRONT IS
EXPECTED TO CROSS THE AREA THURSDAY MORNING THROUGH EARLY
AFTERNOON. CHANCE FOR SEVERE WEATHER CONTINUES. SLIGHT CHANCE OF
CONVECTION WEDNESDAY...BECOMES LIKELY WEDNESDAY NIGHT INTO
THURSDAY.

MOS GUIDANCE FAIRLY CONSISTENT WITH TEMPERATURES...SO WENT CLOSE TO
CONSENSUS WITH HIGHS IN THE MID 80S TO LOWER 90S WEDNESDAY...LOWS IN
THE LOWER 60S TO LOWER 70S WEDNESDAY NIGHT...AND HIGHS IN THE MID
70S TO AROUND 80 THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BUILDS IN WITH DRY WEATHER THURSDAY NIGHT THROUGH
SUNDAY. ABOVE NORMAL TEMPERATURES THURSDAY THROUGH SUNDAY WITH HIGHS
IN THE UPPER 70S TO LOWER 80S AND LOWS IN THE 50S.

NEXT COLD FRONT TO AFFECT THE AREA EARLY NEXT WEEK...BRINGING A
CHANCE OF CONVECTION. MODELS STILL NOT IN AGREEMENT ON THE TIMING OF
THE FRONTAL PASSAGE. GFS CONTINUES TO BE FASTER THAN THE ECMWF.
TEMPERATURES ABOVE NORMAL SUNDAY NIGHT AND MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR CONDITIONS WILL CONTINUE THIS EVENING...THEN IFR CIGS EXPECTED
LATE TONIGHT.

WEAK SURFACE HIGH PRESSURE RIDGE OFFSHORE. LATEST LAPS SOUNDINGS
CONTINUE TO INDICATE AN ATMOSPHERE STILL A LITTLE TOO DRY TO SUPPORT
SIGNIFICANT CONVECTION THIS AFTERNOON/EVENING OVER OUR FA...WITH
FAIRLY HIGH LFCS AND CONVECTIVE TEMPS. MIGHT SEE A FEW SHOWERS ALONG
A SEA BREEZE. SATELLITE AND SURFACE OBS INDICATE SCATTERED DIURNAL
CU.

MODELS CONTINUE TO INDICATE A LOW LEVEL SOUTHERLY FLOW OVERNIGHT WITH
BUFKIT SHOWING BOUNDARY LAYER WIND SPEEDS AROUND 30 KNOTS. THIS
WILL PROVIDE STRATUS CONCERNS LATE TONIGHT. STRATUS/LOW CIGS WILL BE
MORE OF A CONCERN TONIGHT THAN FOG/VSBYS AS SURFACE WINDS SHOULD
STAY UP...EXCEPT PERHAPS AT LOW LYING FOG PRONE AGS. MODELS
INDICATING A WEAK UPPER DISTURBANCE WILL MOVE THROUGH THE REGION
LATE TONIGHT AND WEDNESDAY MORNING...WITH ANOTHER DISTURBANCE
APPROACHING LATE DAY. 12Z SPC WRF MODEL INDICATING SCATTERED SHOWERS
DEVELOPING BY EARLY TUESDAY MORNING. MODEL POPS APPEAR TO BE
TRENDING UP TUESDAY. FORECAST SOUNDINGS INDICATE INCREASING
LOW LEVEL MOISTURE...AND MODERATE INSTABILITIES BY AFTERNOON. WILL
FOLLOW GUIDANCE TREND ON CIGS TONIGHT/TUE MORNING...AND HANDLE
PRECIP CHANCE WITH VCSH EARLY TUE...THEN INCLUDE CB CLOUD GROUP IN
THE AFTERNOON.

EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS IN STRATUS AND
POSSIBLY FOG AGAIN LATE TUESDAY NIGHT/WEDNESDAY MORNING. BREEZY
CONDITIONS POSSIBLE WED/WED NT. SHOWER/THUNDERSTORM ACTIVITY
EXPECTED WITH A FRONTAL PASSAGE LATE WED NT/THU.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Apr 26, 4:29 AM EDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
429 AM EDT TUE APR 26 2011

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-271000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
429 AM EDT TUE APR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY
ASSOCIATED WITH A STRONG COLD FRONT. THE MAIN THREAT WILL BE DAMAGING
WINDS...BUT LARGE HAIL WILL ALSO BE POSSIBLE.

A LAKE WIND ADVISORY MAY BE NEEDED WEDNESDAY AND WEDNESDAY NIGHT
AS WINDS STRENGTHEN AHEAD OF AN APPROACHING COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:50 PM EDTSpecial Weather StatementCAECalhoun, Richland40 min
Apr 26, 3:08 PM EDTSpecial Weather StatementCAEBamberg52 min
Apr 26, 3:17 PM EDTSevere Thunderstorm WarningCAEBamberg, Barnwell, Orangeburg58 min
Apr 26, 3:59 PM EDTSevere Thunderstorm WarningCAEKershaw, Richland46 min
Apr 26, 4:20 PM EDTSevere Thunderstorm WarningCAEFairfield, Kershaw40 min
Apr 26, 4:44 PM EDTSevere Thunderstorm WarningCAEChesterfield, Lancaster46 min

Nearby

Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.